MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #6R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #6R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5516F602
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that surgeon was performing a primary knee surgery and upon opening the implant, the inner box/blister was broken and surgeon thought sterility may be compromised as a result and opted not to use this device but another was on hand and readily available so surgeon used another device of same size/cat and completed the surgery without any delay.
 
Additional Manufacturer Narrative
An event regarding pack damage involving a triathlon femoral component was reported.The event was confirmed by visual inspection of the returned product.One unit carton without its shrink wrap was returned for evaluation.Compression and indentation lines are visible on the opening end, corners and on the underside of the unit carton.The outer blister was returned with the tyvek lid attached on two sides.A patient label sticker is attached to the tyvek lid.For the purpose of this investigation the tyvek lid was removed from the outer blister.One side flange of the outer blister is broken away and remains attached to the tyvek lid.One side flange is also cracked but remains attached to the outer blister.There is evidence of a good seal on the remaining sides of the outer blister.The inner blister was returned unopened inside the outer blister.For the purpose of this investigation the tyvek lid was removed from the inner blister.There is evidence of a good seal between the tyvek lid and the inner blister.The returned device appears unremarkable.No medical records were received for review with a clinical consultant.Indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.Review of the returned product indicated: one unit carton without its shrink wrap was returned for evaluation.Compression and indentation lines are visible on the opening end, corners and on the underside of the unit carton.The outer blister was returned with the tyvek lid attached on two sides.A patient label sticker is attached to the tyvek lid.For the purpose of this investigation the tyvek lid was removed from the outer blister.One side flange of the outer blister is broken away and remains attached to the tyvek lid.One side flange is also cracked but remains attached to the outer blister.There is evidence of a good seal on the remaining sides of the outer blister.The inner blister was returned unopened inside the outer blister.For the purpose of this investigation the tyvek lid was removed from the inner blister.There is evidence of a good seal between the tyvek lid and the inner blister.The returned device appears unremarkable.This damage is consistent with inappropriate/excessive handling.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON P/A PS BEADED #6R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7837155
Report Number0002249697-2018-02737
Device Sequence Number13747055
Product Code MBH
UDI-Device Identifier07613327041583
UDI-Public07613327041583
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number5516F602
Device Lot NumberB4A3T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR